MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. MECHANICAL LITHOTRIPTOR

OLYMPUS MEDICAL SYSTEMS CORP. MECHANICAL LITHOTRIPTOR
Model Number BML-110A-1
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to the service center for evaluation, therefore, the cause of the reported event could not be determined at this time.To mitigate the risk of patient injury or device damage, the instruction manual provides warning that states, "before use, carefully inspect the entire coil sheath as instructed in this chapter; confirm that it is not crushed, bent, deformed or otherwise damaged.A damaged coil sheath may not be able to properly crush a calculus and/or it could cause the instrument to break.".Additionally, "do not use this lithotriptor bml-110a-1 for a calculus that is assumed impossible to be crushed by this lithotriptor.The basket wire etc.May break and part of this lithotriptor may remain in the body.".
 
Event or Problem Description
The manufacturer was informed that during a procedure the device became stuck in the patient's bile duct area.The doctor reported that the attached handle was cut off from the basket wire and attached the emergency handle.Instead, since the doctor is on a fluoroscopy with the patient so the doctor could view in real time on what is going on at the trouble area.The doctor was able to crush the stuck stone from the area and withdraw the whole wire basket from the patient.There was no additional surgery required.There was no serious injury reported.

Brand Name
MECHANICAL LITHOTRIPTOR
Common Device Name
MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9304492
Report Number8010047-2019-03922
Device Sequence Number19333692
Product Code LQC
UDI-Device Identifier04953170033001
UDI-Public04953170033001
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K903529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-110A-1
Device Lot NumberNOT AVAILABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2019
Initial Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1